Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On averaging Lefschetz numbers

Author: U. Kurt Scholz
Journal: Proc. Amer. Math. Soc. 33 (1972), 607-612
MSC: Primary 55C20
MathSciNet review: 0343262
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (E, p, X) be a regular covering space where E is a connected metric ANR (absolute neighborhood retract) and let $ f:X \to X$ be a map. This paper investigates the relationship between the Lefschetz number of f and those of its lifts, i.e. maps $ f':E \to E$ so that $ pf' = fp$. In particular, it is shown that to a lift $ f':E \to E$ one may associate a class of lifts $ \mathfrak{L}(f')$ with the property that the Lefschetz number of f is equal to the average of the Lefschetz numbers of maps in $ \mathfrak{L}(f')$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55C20

Retrieve articles in all journals with MSC: 55C20

Additional Information

PII: S 0002-9939(1972)0343262-4
Keywords: Lefschetz number, regular covering space, fixed point index
Article copyright: © Copyright 1972 American Mathematical Society